Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 136, NWS Indianapolis, IN

May 25, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2011, 11:12 AM EDT for 4 counties in Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 11:12 AM EDT (15:12 UTC)
Expired
May 25, 2011, 11:45 AM EDT
In force
33 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 11:20 AM EDTHAIL 1.754 Ne Delphi, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:50 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
1.6
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WUUS53 KIND 251512
SVRIND
INC015-023-067-157-251545-
/O.NEW.KIND.SV.W.0136.110525T1512Z-110525T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 AM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA...
  NORTHWESTERN HOWARD COUNTY IN CENTRAL INDIANA...
  NORTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1145 AM EDT

* AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DELPHI...OR 13 MILES NORTHEAST OF LAFAYETTE...AND MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMDEN AND BURLINGTON AROUND 1120 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4070 8652 4070 8638 4057 8637 4057 8624
      4056 8623 4031 8665 4054 8678 4066 8678
      4067 8676 4074 8676 4074 8653
TIME...MOT...LOC 1512Z 223DEG 41KT 4058 8667
WIND...HAIL 60MPH 1.75IN

$$

MRD/DT
4 follow-up statements
920 
WWUS53 KIND 251516
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 AM EDT WED MAY 25 2011

INC015-023-067-157-251545-
/O.CON.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-TIPPECANOE-
1116 AM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLINTON...CARROLL...NORTHWESTERN HOWARD AND NORTHEASTERN TIPPECANOE
COUNTIES UNTIL 1145 AM EDT...

AT 1112 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DELPHI...OR 13 MILES
SOUTHEAST OF MONTICELLO...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 1110 AM WAS REPORTED QUARTER TO GOLF BALL SIZED 
HAIL WAS REPORTED WITH THIS STORM FIVE MILES SOUTHWEST OF DELPHI.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMDEN AND BURLINGTON AROUND 1120 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4070 8652 4070 8638 4057 8637 4057 8624
      4056 8623 4031 8665 4054 8678 4066 8678
      4067 8676 4074 8676 4074 8653
TIME...MOT...LOC 1515Z 225DEG 40KT 4060 8664
WIND...HAIL 60MPH 1.75IN

$$

MRD/DT
127 
WWUS53 KIND 251527
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1127 AM EDT WED MAY 25 2011

INC157-251536-
/O.CAN.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
TIPPECANOE-
1127 AM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPPECANOE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 4035 8658 4057 8665 4068 8669 4074 8664
      4074 8653 4070 8652 4070 8638 4057 8637
      4057 8624 4056 8623
TIME...MOT...LOC 1526Z 225DEG 40KT 4072 8653 4044 8649

$$

INC015-023-067-251545-
/O.CON.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-
1127 AM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLINTON...CARROLL AND NORTHWESTERN HOWARD COUNTIES UNTIL 1145 AM
EDT...

AT 1124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF LOGANSPORT TO 10
MILES NORTH OF FRANKFORT...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 1110 AM QUARTER TO GOLF BALL SIZED HAIL WAS 
REPORTED FIVE MILES SOUTHWEST OF DELPHI WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BURLINGTON AROUND 1135 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 8658 4057 8665 4068 8669 4074 8664
      4074 8653 4070 8652 4070 8638 4057 8637
      4057 8624 4056 8623
TIME...MOT...LOC 1526Z 225DEG 40KT 4072 8653 4044 8649
WIND...HAIL 60MPH 1.00IN

$$

MRD/DT
926 
WWUS53 KIND 251537
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 AM EDT WED MAY 25 2011

INC015-023-067-251545-
/O.CON.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-
1137 AM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CLINTON...EASTERN CARROLL AND NORTHWESTERN HOWARD COUNTIES UNTIL 1145
AM EDT...

AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LOGANSPORT TO 13 MILES WEST OF
KOKOMO...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
CARROLL...NORTH CENTRAL CLINTON AND NORTHWESTERN HOWARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4035 8658 4055 8652 4070 8652 4070 8638
      4057 8637 4057 8624 4056 8623
TIME...MOT...LOC 1537Z 225DEG 40KT 4081 8641 4049 8637
WIND...HAIL 60MPH 1.00IN

$$

MRD/DT
041 
WWUS53 KIND 251544
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 AM EDT WED MAY 25 2011

INC015-023-067-251554-
/O.EXP.KIND.SV.W.0136.000000T0000Z-110525T1545Z/
CARROLL-CLINTON-HOWARD-
1144 AM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLINTON...
EASTERN CARROLL AND NORTHWESTERN HOWARD COUNTIES WILL EXPIRE AT 1145
AM EDT/1045 AM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 4035 8658 4055 8652 4070 8652 4070 8638
      4057 8637 4057 8624 4056 8623
TIME...MOT...LOC 1544Z 225DEG 40KT 4086 8633 4054 8630

$$

MRD/DT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:11 AM EDT, 1 minute earlier.

Area forecast discussion, May 25, 11:11 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1111 AM EDT WED MAY 25 2011

.UPDATE...
INTRODUCING MESO UPDATE SECTION FOR SEVERE WEATHER...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW

&&

.MESO UPDATE...
MORNING COMPOSITE ANALYSIS SHOWS A WARM FRONT THAT EXTENDS FROM A
CONVECTIVE BOUNDARY NEAR KHUF SWWD TO NE OF KSDF.  A SECOND LOW
LEVEL JET OF 45-55 KT EXTENDS FROM KLIT NEWD TO KEVV...WITH 40-45 KT
FLOW FROM MID TN NWD INTO INDIANA.  OVER THIS IS SWLY MID LEVEL  OF
FLOW OF 70 KT FROM CENTRAL OK INTO WRN KY AND AN UPPER LEVEL JET OF
90 KT FROM SRN OK INTO NWRN KY PLACING AN AREA OF DIFFLUENT FLOW
ALOFT OVER THE SWRN QUARTER OF INDIANA THAT WILL ENHANCE LIFT AS THE
COLD FRONT APPROACHES THE AREA TOWARDS MID AFTERNOON.  AIR MASS IS
DESTABILIZING OVER SRN INDIANA AS TEMPERATURES ARE IN THE LOW 80S
AND DEW POINTS ARE IN THE UPPER 60S.  COMBINE THIS WITH THE SHEAR
THAT IS PRESENT WILL BE INCREASING  THE LIKLIHOOD OF SEVERE STORMS
AND THE THREAT OF TORNADOES FROM S AND SW OF A LINE FROM KHUF - KIND
- KSDF. AREAS SOUTH OF I-70 AND SW OF I-74 SHOULD KEEP ABREAST OF
THE WEATHER SITUATION TODAY AND EARLY TONIGHT.

&&

.SYNOPSIS...
A POTENT STORM SYSTEM WILL IMPACT CENTRAL INDIANA TODAY AND
TONIGHT...AND THEN LINGER THROUGH THURSDAY. THIS SYSTEM HAS THE
POTENTIAL TO BRING WIDESPREAD SEVERE WEATHER TODAY AND THIS
EVENING. AS THE UPPER SYSTEM MOVES ACROSS ON THURSDAY...MAINLY
RAIN CAN BE EXPECTED. A WEAK SYSTEM WILL MOVE THROUGH ON SATURDAY
WITH ANOTHER CHANCE FOR RAIN...BUT THE REMAINDER OF MEMORIAL DAY
WEEKEND SHOULD BE DRY.

&&

.NEAR TERM /REST OF TODAY/...

THE MAIN FOCUS FOR TODAY CONTINUES TO BE THE SEVERE WEATHER
THREAT. PARAMETERS ARE BECOMING MORE FAVORABLE FOR DANGEROUS
STORMS AND TORNADOES...AND SPC WILL BE EXPANDING THE HIGH RISK
FURTHER NORTH. AS A RESULT...STRESSED THREAT FOR TORNADOES...
DAMAGING WINDS...AND LARGE HAIL IN ALL PRODUCTS.

SEVERE STORMS ARE CURRENTLY MOVING ACROSS THE NORTHERN HALF OF
FORECAST AREA...AND ENVIRONMENT WILL CONTINUE TO DESTABILIZE
THROUGH COURSE OF THE DAY. SO...INCREASED POP CHANCES TO DEFINITE
OVER THE MAJORITY OF FORECAST AREA.

THERE COULD BE A SHORT LULL IN CONVECTION AFTER THE CURRENT
STORMS...BUT THE THREAT WILL INCREASE ONCE AGAIN THIS AFTERNOON AS
INSTABILITY INCREASES. SHEAR WILL INCREASE AND A MID-LEVEL JET
WILL MOVE INTO THE AREA LATE THIS AFTERNOON. SPC SREF MODEL SHOWS
BEST INGREDIENTS FOR SEVERE WEATHER WILL MOVE INTO OUR AREA LATER
THIS AFTERNOON AND INTO THE EVENING.

MAV STILL LOOKS REASONABLE FOR HIGHS TODAY GIVEN ALL OF THE ABOVE.
NO CHANGES MADE TO TODAY/S HIGHS AT THIS TIME.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

FOCUS IS ON SEVERE WEATHER THIS EVENING AND THEN ON CHANCES FOR
RAIN THROUGH THURSDAY NIGHT.

12Z ECMWF LOOKS A BIT SLOW COMPARED TO ALL OTHER MODELS...SO WILL
TREND TOWARD MODEL CONSENSUS IN THE FASTER SOLUTION.

ALL OF THE INGREDIENTS NOTED IN THE NEAR TERM SECTION WILL
CONTINUE INTO THE EVENING WITH GOOD INSTABILITY AND SHEAR. EXPECT
A SQUALL LINE TO MOVE THROUGH THE AREA THROUGH THE EVENING. WILL
GO CATEGORICAL POPS ALL AREAS. THE SEVERE PARAMETERS WILL CONTINUE
TO SUPPORT DAMAGING WINDS...LARGE HAIL...AND TORNADOES.

THERE MAY BE A BREAK IN THE RAIN LATER TONIGHT BEFORE RAIN RETURNS
WITH THE UPPER LOW MOVING INTO THE AREA. WITH ALL THAT/S GOING
ON...WILL NOT GET CUTE WITH TIMING AND KEEP THE CATEGORICAL POPS
THROUGH THE NIGHT.

THE UPPER LOW WILL STILL HAVE MOISTURE TO WORK WITH AS IT MOVES
ACROSS THE AREA ON THURSDAY...SO CONTINUED WITH CATEGORICAL POPS.
INSTABILITY WILL BE MUCH LESS THAN TODAY...BUT THERE WILL STILL BE
ENOUGH TO MENTION THUNDER.

THE UPPER LOW WILL BEGIN TO MOVE EAST OF THE AREA THURSDAY NIGHT
SO LOWERED POPS MOST AREAS TO CHANCE CATEGORY.

GENERALLY WENT WITH A BLEND OF MOS FOR TEMPERATURES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS...A BLEND BEING USED...ALL APPEAR TO DRY THINGS OUT FOR
FRIDAY. PERHAPS SOME POST SUNRISE SHOWERS STILL AROUND IN EASTERN
COUNTIES AS SYSTEM FINALLY LIFTS INTO NEW ENGLAND. UNDER
INFLUENCE OF COOLER AND DRIER HIGH PRESSURE...HIGH TEMPERATURES IN
THE UPPER 60S TO LOWER 70S APPEAR REASONABLE.

HAVE CONTINUED CURRENT FORECAST OF STORM THREAT SATURDAY AS
DEPICTED BY THE MODELS AS SHORTWAVE SWEEPS THROUGH WEST SOUTHWEST
FLOW ALOFT. THIS IS BEGINNING PROCESS OF DEEPENING TROF OVER
WESTERN US AND RIDGE BUILDING ACROSS EASTERN US WHICH RESULTS IN
VERY SUMMER LIKE PATTERN WHICH BEGINS ON SUNDAY. AGAIN WEAK SHORT
WAVES MOVES THROUGH SOUTHWEST FLOW WILL BE FIRING CLUSTERS OF
STORMS BUT RIDGING APPEARS STRONG ENOUGH THAT AFTER
SATURDAY...RAINS SHOULD SHIFT NORTH INTO THE GREAT LAKES. AS TIME
WEARS ON AND RIDGE BUILDS FURTHER...NORTHWEST FLOW STORMS COULD
BECOME AN ISSUE...BUT THATS BEYOND RANGE OF THIS FORECAST.

WITH BUILDING HEIGHTS...AND SURFACE FRONT PUSHING BACK NORTH ON
SATURDAY...THE ONE DAY RESPITE IN WARMTH AND HUMIDITY WILL BE
LIMITED TO FRIDAY. A BLEND OF DATA SOURCES RESULTS IN LOWS BACK IN
THE 60S AND HIGHS IN THE 80S FROM SUNDAY ONWARD. HINTS AT
TEMPERATURES NEAR 90 EARLY NEXT WEEK BUT FEEL VERY MOIST GROUND
SHOULD KEEP US IN UPPER 80S.

&&

.AVIATION.../DISCUSSION FOR 12Z TAFS/...

MAINLY VFR CONDITIONS EXPECTED THE FIRST PARTS OF THE TAF PERIOD.
BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE WITH TSRA THIS
AFTERNOON AND EVENING. MVFR CEILINGS ARE EXPECTED TO RETURN EARLY
ON THURSDAY MORNING.

DEEP LOW PRESSURE OVER THE PLAINS IS EXPECTED TO PUSH TOWARD THE
OHIO VALLEY TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
WARM SECTOR THIS AFTERNOON AND EVENING AS MODELS DEPICT A 40 KNT
LLJ APPROACHING OVER THE WARM AND MOIST AIR MASS. PRECISE TIMING
IS NOT POSSIBLE AT THIS TIME THUS WILL PAINT A WINDOW OF VCTS
MAINLY DURING AFTER 20Z THROUGH ABOUT 03Z. LATER ISSUANCES SHOULD
HAVE A BETTER HANDLING ON TIMING...BUT FOR NOW THIS APPEARS TO BE
THE BEST WINDOW BASED UPON THE RAPID REFRESH...DAYTIME HEATING AND
MODEL SUGGESTED LLJ INTERACTION.

AS THE LOW REACHES CENTRAL INDIANA OVERNIGHT...EXTENSIVE MVFR
CEILINGS ARE EXPECTED TO RETURN. TIME HEIGHTS SHOW EXTENSIVE LOWER
LEVEL MOISTURE LINGERING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MESO UPDATE...DWM
SYNOPSIS...50
NEAR TERM...50/TDUD
SHORT TERM...50
LONG TERM....TUCEK/50
AVIATION...JP
Hazardous weather outlook, May 25, 10:03 AM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 AM EDT WED MAY 25 2011

INZ021-028>031-035>049-051>057-060>065-068>072-261415-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1003 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS THE AREA TODAY
AND TONIGHT.

PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS
WILL BE DURING THE AFTERNOON AND EVENING HOURS. THIS IS A
PARTICULARLY DANGEROUS SITUATION.THE PRIMARY THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS. TORNADOES...SOME STRONG...WILL BE
POSSIBLE. OTHER THREATS INCLUDE LARGE HAIL...DAMAGING
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

OUTSIDE OF STORMS...WINDS MAY STILL GUST TO AROUND 30 MPH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT...BUT THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MORE STORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. IT IS
TOO EARLY TO DETERMINE IF THESE MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067-261415-
KNOX-
1003 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH RISK FOR SEVERE STORMS ACROSS THIS AREA TODAY AND
TONIGHT.

PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS
WILL BE DURING THE AFTERNOON AND EVENING HOURS.  THIS IS A
PARTICULARLY DANGEROUS SITUATION. TORNADOES...SOME STRONG...WILL
BE POSSIBLE. OTHER THREATS INCLUDE LARGE HAIL...DAMAGING
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

OUTSIDE OF STORMS...WINDS MAY STILL GUST TO AROUND 30 MPH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT...BUT THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MORE STORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. IT IS
TOO EARLY TO DETERMINE IF THESE MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Local storm report, May 25, 10:51 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1051 AM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             OTTERBEIN               40.49N 87.10W
05/25/2011  E0.25 INCH       TIPPECANOE         IN   EMERGENCY MNGR

&&

ABAKER
Local storm report, May 25, 10:54 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 AM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND GST     NEW MARKET              39.95N 86.92W
05/25/2011  E40 MPH          MONTGOMERY         IN   PUBLIC

&&

ABAKER
Local storm report, May 25, 10:57 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 AM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             WEST LAFAYETTE          40.44N 86.91W
05/25/2011  E0.25 INCH       TIPPECANOE         IN   AMATEUR RADIO

            ALONG U.S. 52 AND WEST LAFAYETTE IN PURDUE CAMPUS

&&

ABAKER
Local storm report, May 25, 11:01 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1101 AM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             LAFAYETTE               40.41N 86.87W
05/25/2011  E0.25 INCH       TIPPECANOE         IN   BROADCAST MEDIA

            PEA SIZE HAIL AND MEASURED WIND SPEED OF 31 MPH.

&&

ABAKER
Local storm report, May 25, 11:03 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1103 AM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     HAIL             5 SE ATTICA             40.24N 87.18W
05/25/2011  E1.00 INCH       FOUNTAIN           IN   PUBLIC

&&

ABAKER
Local storm report, May 25, 11:10 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             5 SE LAFAYETTE          40.36N 86.80W
05/25/2011  E0.75 INCH       TIPPECANOE         IN   PUBLIC

&&

ABAKER

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:35 PM EDTSpecial Weather StatementINDDelaware40 min
May 24, 9:55 PM EDTSpecial Weather StatementINDCarroll, Tippecanoe50 min
May 24, 10:47 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe43 min
May 24, 11:30 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe30 min
May 25, 9:16 AM EDTSpecial Weather StatementINDTipton44 min
May 25, 9:29 AM EDTSpecial Weather StatementINDHoward, Tipton31 min
May 25, 9:45 AM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren45 min
May 25, 10:23 AM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren52 min
May 25, 12:07 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White35 hr
May 25, 12:07 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren15 days
May 25, 12:07 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo16 days
May 25, 12:07 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo13 days
May 25, 12:07 PM EDTRiver Flood WarningINDSullivan, Vigo19 days
May 25, 12:07 PM EDTRiver Flood WarningINDKnox, Sullivan35 days
May 25, 12:07 PM EDTRiver Flood WarningINDKnox, Sullivan35 days
May 25, 12:07 PM EDTRiver Flood WarningINDKnox17 days
May 25, 12:07 PM EDTRiver Flood WarningINDGibson, Knox, Posey12 days
May 25, 12:49 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard26 min
May 25, 1:14 PM EDTSevere Thunderstorm WarningINDDaviess, Knox15 min
May 25, 1:36 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton39 min
May 25, 1:38 PM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Vermillion, Warren52 min
May 25, 1:51 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren54 min
May 25, 2:12 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan48 min
May 25, 2:15 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin45 min
May 25, 2:15 PM EDTTornado WarningINDCarroll, Tippecanoe15 min
May 25, 2:24 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard, Tippecanoe66 min
May 25, 2:27 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan48 min
May 25, 2:27 PM EDTTornado WarningINDCarroll, Howard33 min
May 25, 2:29 PM EDTTornado WarningINDClinton, Howard, Tipton31 min
May 25, 2:35 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Shelby40 min
May 25, 2:37 PM EDTTornado WarningINDCarroll, Clinton, Howard23 min
May 25, 2:58 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Martin47 min
May 25, 2:59 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Howard16 min
May 25, 3:02 PM EDTTornado WarningINDDaviess, Knox, Martin28 min
May 25, 3:10 PM EDTTornado WarningINDClinton, Hamilton, Howard, Madison, Tipton35 min
May 25, 3:14 PM EDTSevere Thunderstorm WarningINDBartholomew, Jackson, Jennings46 min
May 25, 3:26 PM EDTFlash Flood WarningINDDaviess, Greene, Knox, Martin3 hr
May 25, 3:26 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin, Monroe, Owen49 min
May 25, 3:45 PM EDTFlash Flood WarningINDCarroll, Clinton, Howard, Tippecanoe6 hr
May 25, 3:47 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren43 min
May 25, 3:49 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 3 more56 min
May 25, 4:25 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Vermillion, Vigo50 min
May 25, 4:33 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more9 hr
May 25, 4:41 PM EDTTornado WarningINDBartholomew, Decatur49 min
May 25, 4:43 PM EDTFlash Flood WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion6 hr
May 25, 4:48 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby42 min
May 25, 5:25 PM EDTSevere Thunderstorm WarningINDDelaware, Madison20 min
May 25, 5:26 PM EDTTornado WarningINDDecatur, Rush19 min
May 25, 5:31 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Morgan, Owen, Putnam44 min
May 25, 5:46 PM EDTTornado WarningINDGreene, Monroe, Owen44 min
May 25, 5:49 PM EDTSevere Thunderstorm WarningINDDecatur, Rush41 min
May 25, 6:03 PM EDTTornado WarningINDClay, Greene, Knox, Sullivan42 min
May 25, 6:04 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Vigo41 min
May 25, 6:10 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph25 min
May 25, 6:11 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam38 min
May 25, 6:23 PM EDTTornado WarningINDFountain, Parke, Vermillion, Vigo52 min
May 25, 6:24 PM EDTFlash Flood WarningINDDaviess, Greene, Knox, Martin3 hr
May 25, 6:25 PM EDTTornado WarningINDJohnson, Monroe, Morgan50 min
May 25, 6:41 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson49 min
May 25, 6:42 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Owen33 min
May 25, 6:44 PM EDTTornado WarningINDBrown, Johnson, Morgan46 min
May 25, 6:52 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hendricks, Montgomery, Putnam38 min
May 25, 6:57 PM EDTSevere Thunderstorm WarningINDDaviess, Lawrence, Martin48 min
May 25, 6:59 PM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam31 min
May 25, 7:06 PM EDTTornado WarningINDHancock, Johnson, Marion, Shelby39 min
May 25, 7:07 PM EDTTornado WarningINDGreene, Hendricks, Monroe, Morgan, Owen38 min
May 25, 7:11 PM EDTTornado WarningINDDaviess, Greene, Lawrence, Martin, Monroe49 min
May 25, 7:16 PM EDTTornado WarningINDBoone, Clay, Hendricks, Montgomery, Parke, Putnam29 min
May 25, 7:30 PM EDTSevere Thunderstorm WarningINDHamilton, Howard, Madison, Tipton30 min
May 25, 7:32 PM EDTTornado WarningINDBartholomew, Johnson, Shelby43 min
May 25, 7:39 PM EDTSevere Thunderstorm WarningINDClinton, Fountain, Montgomery, Tippecanoe51 min
May 25, 7:43 PM EDTTornado WarningINDBrown, Johnson, Monroe, Morgan32 min
May 25, 7:49 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan30 min
May 25, 7:50 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison, Rush40 min
May 25, 7:54 PM EDTTornado WarningINDBrown, Jackson, Lawrence51 min
May 25, 7:57 PM EDTTornado WarningINDHancock, Henry, Rush, Shelby48 min
May 25, 7:59 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Tipton27 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.